Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

One baby with C section, had previous abortion, pregnant again. Is it safe to go for abortion pills ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
hi,my wife had a baby in Feb-11 by c-section ...and again she got unknown pregnancy in Jan-12 (actually she missed her MC date that time but after 1 week she had naturally bleeding where some clots came out) make sure evrything normal we consulted gyanecologist and after ultrasound doctor found some spots in overy ...she suggested for D&E treatment to clean uterus to make sure nothing left out for any infection...thst is why my wife went for D&E in Jan-12 ..
But to my surprise after taking all precaution she again missed her MC date due on 27th Mar-12 and today we did pregnancy test which came positive....due to some unwanted problem ...we just want to take another chance and not this time...pls suggest whether we can go for abortion pills in consultaion of doctor...Also pls let us know ...will this time abortion method will effect her future pregnancy in any way ...(note --my wife is not very strong in health...last time also when she undergone for D&E , she felt a lot weakness...)
Posted Tue, 22 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 7 hours later
Thanks for posting your query.
methotrexate,misoprostol and mifiprestone) is effective if pregnancy is less than seven weeks. Get an ultrasound done to confirm the period of gestation. If it is less than 7 weeks then MTP by medical methods can be done.
If your wife is breast feeding the baby then it is not recommended to use the abortion pills.
Using the abortion pills might cause congenital malformations in the future baby if it is conceived within six months of consuming the pills.
Feeling weak is a common problem after abortion- both after D&E and after taking the pills.
For medical termination of pregnancy using the pills, you need to get an examination done and the drugs prescribed from your gynecologist. You will be asked to come to the clinic and then oral mifiprestone tablet will be given to you. If your blood group is Rhesus-negative you will have an Anti-D injection.

Then you will be asked to come back from home after 6 hours or 2 days later. At this visit, misoprostol tablets are placed in the vagina. The misoprostol tablets will cause you to have cramps and bleed heavily. This usually starts about 2 hours after using the misoprostol and the process of abortion is completed within 4 or 5 hours after taking the misoprostol.

After abortion, you will have to take a repeat ultrasound to check the status of pregnancy. If there are any retained products of conception then you may need a D&C (dilatation and curettage).
These drugs are to be taken under Medical Supervision as it can cause serious effects as nausea,vomitting,fever,pain, excessive vaginal bleeding and sometimes incomplete abortion can also occur causing the remnants to remain.
Please do not use these without a medical supervision.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: One baby with C section, had previous abortion, pregnant again. Is it safe to go for abortion pills ? 5 hours later
Hi,Thanks for ur advice ...
i was more concern for my wife's future pregnancy effects due to these abortion pills or further D&C process as very recently (in Jan-12) she undergone with immature miscarriage of 6WK...(we were not sure whether it was miscarriage or something else as after missing MC date in Dec-11, she naturally had bleeding where some clots came out thru bleeding)...

Now again she missed MS date on 27th Mar-12 second time in 3 months.that means in this case she had last MC date on 1st Mar-12 and till date it has been around 4-5 Wk.She also had some blood stains yesterday.This where i am concerned. If we are going for MTP by pills then whether this will impact future pregnancy by anyway or not ??? (Note - my wife is not breast feeding)

I have heard many of not recommending for abortion by pills/D&C as this will impact future pregnancy to individual....

Pl suggest urgently ...
Answered by Dr. Rakhi Tayal 38 minutes later
Thanks for writing again.
Since your wife's periods are overdue, you need to confirm the pregnancy first by doing a urine for pregnancy test. She had mild spotting yesterday. It could be due to implantation bleeding or due to a delayed period.
Both the abortion pills and D&C procedure have their risks and they do decrease the chances of future normal pregnancies.
You need to consult a gynecologist who after a physical examination of your wife can guide you regarding the best option for her.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: One baby with C section, had previous abortion, pregnant again. Is it safe to go for abortion pills ? 37 minutes later

We had pregatest yesterday only and it confirmed positive ....but blood stains gave us some uncomfort..

As u r also confirming there are some after effects of MTP ...can u suggest shall we wait for some more time to check results of pregnancy or we shud go for MTP as my wife experienced some mild blood spotting ...which may cause some risk to fetus ..

Answered by Dr. Rakhi Tayal 19 minutes later
Since the pregatest has confirmed the pregnancy, the spotting your wife had must be the implantation bleeding.
If you do not want to continue the pregnancy, then waiting for a few days will not help you. You can go for MTP right away after consulting your gynecologist.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor